I had a stent 3 weeks ago. I am on 2.5 mg Bisoprolol, Plavix, 81mg ASA and Crestor.
I noticed my BP has been below 120/80 usually around 115/60 to 70 with HR in the 40's while resting. Its been consistent.
But for the last week I've noticed that my SYSTolic has been running high. In the 130's and occassionally as high as 150 and my HR had picked up to in the 50's.
My back was killing me from a fall I had a month and a half ago during this period and I went to the Chiropractor. I also started doing a bit of weight training the same day as my BP was up, but with lighter weights and more reps and my muscles were aching pretty good.
Now I am back in the 40's but my BP today is still running around 120 to 135
I don't like being in the 40's but I don't like high BP either.
I spoke to doctor 2 1/2 weeks ago about the Beta Blocker and he wants me to wait until the full month is up (next Thursday) and he is thinking of switching me to an ACE inhibitor.
Should I be worried at this point?
I've been going to the Gym pretty much every day doing 1/2 hour of elliptical cardio with no problems, but even there the BP has been high compared to what it had been up until last week.
I am losing weight also. (Intentionally) and have not been smoking for a month. Also have been very careful about salt and what I've been eating, and drinking lots of water.
Q:I spoke to doctor 2 1/2 weeks ago about the Beta Blocker and he wants me to wait until the full month is up (next Thursday) and he is thinking of switching me to an ACE inhibitor.
Should I be worried at this point?
>>>>>An ACE inhibitor is appropriated for high blood pressure therapy. It dilates the vessels, and I have been on that medication for more than 7 years. A beta blocker is more appropriate for stablizing heart rate, but some beta blockers have some beneficial affect on blood pressure.
Thanks for your question, and if you have any further questions or comments you are welcome to respond. Take care,
I found Bisoprolol was great for relaxing the heart, but not for blood pressure. I was on 1.25mg and my BP was too high, so they made me double my dosage to 2.5. This didn't work, so they doubled it again to 5mg. I then ended up in hospital with palpitations and my HR wouldn't go above 28. During sleep it was around 25 continually waking me up with the alarm bells. I was put back to 1.25mg and had Ramipril 2.5mg (ACE) added to my regime. This worked very well with Bisoprolol.
He took me off the bisoprolol on Tuesday. My BP is better, however occassionally it is down to 110/60. Sometimes my HR still goes in the high 40's.
My cardio exercises is better though. I'm able to get my HR up faster and sustain it longer.
On the beta blocker it took 20 minutes on an elliptical machine to hit 120 and by then I was already getting tired so I got breathing very hard and had to slow down.
Now I can sustain in the 130's for 20 minutes and am hardly puffing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.